Alert archive / Wisconsin / Special Weather Statements in 2021
Special Weather Statement, NWS Green Bay, WI
NWS Green Bay, WI issued this special weather statement at Jun 29, 2021, 3:45 PM CDT for 4 counties in Wisconsin. It was in force for 60 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 29, 2021, 3:45 PM CDT (20:45 UTC)
- Expired
- Jun 29, 2021, 4:45 PM CDT
- In force
- 60 min
- Issued by
- NWS Green Bay, WI
Counties Menominee County, WI, Portage County, WI, Shawano County, WI, Wood County, WI
The radar
The Green Bay radar (KGRB), 82 km from the middle of the area, began a volume at 20:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 29, 4:09 PM CDT | TSTM WND GST 32 | Plover, WI | ALSO RECORDED 0.82 INCHES OF RAIN IN 75 MINUTES. STILL RAIN AT THE TIME OF THE REPORT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 8.8 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 277 J/kg
- Mixed-layer CIN
- -35 J/kg
- Mixed-layer LCL
- 729 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 39 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
137
WWUS83 KGRB 292045
SPSGRB
Special Weather Statement
National Weather Service Green Bay WI
345 PM CDT Tue Jun 29 2021
WIZ011-013-019>021-030-031-035>037-073-292145-
Waupaca WI-Southern Marinette County WI-Shawano WI-Langlade WI-
Northern Oconto County WI-Wood WI-Marathon WI-Portage WI-Forest WI-
Menominee WI-Northern Marinette County WI-
345 PM CDT Tue Jun 29 2021
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL TO FAR NORTHEAST
WISCONSIN UNTIL 445 PM CDT...
At 343 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles south of Carter to 10 miles southwest
of Wisconsin Rapids. Movement was east at 20 mph.
Pea size hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Stevens Point, Wisconsin Rapids, Antigo, Weston, Mosinee, Whiting,
Bevent, Wittenberg, Amherst and Pembine.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4430 9032 4563 8852 4567 8780 4557 8779
4503 8844 4503 8849 4499 8849 4424 8936
4426 9032
TIME...MOT...LOC 2043Z 292DEG 18KT 4528 8866 4431 9008
$$
MPCWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this special weather statement went out at Jun 29, 3:07 PM CDT, 38 minutes earlier.
Area forecast discussion, Jun 29, 3:07 PM CDT, 38 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 307 PM CDT Tue Jun 29 2021 Forecast discussion for routine afternoon forecast issuance .SHORT TERM...Tonight and Wednesday Issued at 306 PM CDT Tue Jun 29 2021 Primary forecast concern is focused in the next 6 hour period into early evening, as rather potent upper-level impulse continues to push east-northeast into west-central Wisconsin. A band of showers and thunderstorms continue to consolidate in area of large-scale synoptic forcing ahead of the shortwave and near weak surface trough from near ARX to AUW to near AIG. This area was able to experience a bit more insolation allowing SBCAPE to exceed about 1000 J/kg. Forecast soundings in this area however also indicate CAPE is mostly elevated and narrow, more indicative of a higher precipitation efficiency. Mid-level winds are generally westerly and relatively weak < 30 kts. Any stronger wind gusts with the storms would be associated perhaps with some evaporative cooling and waterloading. General expectations are that although a few marginally severe wind gusts are possible with some embedded bowing segments, primary threat will be locally heavy rainfall given deep saturation and PW values in near 1.75 inches especially east of highway 39. Would not be surprised to some local rainfall amounts in excess of 1 or even 2 inches/hour especially west of the Fox Valley. This could lead to minor localized low-land and urban flooding. Overnight the system will continue to push east with precipitation ending from west to east early this evening with skies gradually clearing. Given recent rainfall and relatively light boundary layer winds, ground fog is also a possibility especially in areas that receive appreciable rainfall over the next 3 to 6 hours. After some patchy morning ground fog, skies should start out partly cloudy with a gradual increase in cumuliform clouds as daytime heating increases. A much weaker upper-level impulse in association with some boundary layer convergence over eastern and northeast Wisconsin will lead to scattered shower and isolated thunderstorm development roughly after 18 UTC. Forecast NAM soundings for Wednesday afternoon are actually a bit more impressive than today with SBCAPES of at least 1500 J/Kg with an inverted V character, thus could certainly see potential for a few storms over eastern third of the forecast area to produce marginally severe wind gusts and perhaps some small hail given colder temperatures aloft. Convection should dissipate quickly after sunset. Daytime highs Wednesday will be warmer than today with readings generally in the 80 to 85 degree range. .LONG TERM...Wednesday Night Through Tuesday Issued at 306 PM CDT Tue Jun 29 2021 The latest ensemble means indicate that the beefy ridge over northwest North America will translate east and deamplify over the period. Some of the heat within the ridge will shift east but the full brunt will likely not reach into northeast Wisconsin as the ridge weakens before moving into the Great Lakes. Otherwise, fairly typical Summer weather is in store over the next week. Wednesday night through Thursday night...An upper trough will continue to dig across the western Great Lakes on Wednesday night. Lingering daytime instability will be sufficient for a few storms to continue into the evening hours. Although moisture looks relatively meager, the instability combined with decent deep layer shear could lead to a strong storm or two for the first few hours of the evening, most likely over northeast WI. Storms should then gradually dissipate thereafter, although the sharpness of the trough might keep a few showers going into the overnight hours, and possibly into Thursday morning over east-central WI as well. Then high pressure moves in from the north for Thursday afternoon and Thursday night ending the Thunderstorm threat. No significant changes to temps. Rest of the forecast...High pressure will then slide across the forecast area on Friday and Saturday before settling over the mid- Mississippi Valley. As the potent mid-level ridge tries to fold into the region, remnants of the heat dome will extend into the region and should see widespread 80s return for the weekend and into next week. The pattern starts to look more favorable for mcs activity by the early to middle of next week and position of northern stream frontal positions will likely play a roll in the precip chances. && .AVIATION...for 18Z TAF Issuance Issued at 1244 PM CDT Tue Jun 29 2021 A strong upper level disturbance and weak surface cold front will produce showers and a few thunderstorms this afternoon. IFR conditions are expected where there is locally heavy rainfall rates and isolated thunderstorms, with mostly MVFR conditions elsewhere. Strongest shower and thunderstorm activity this afternoon is expected to impact central and northcentral Wisconsin TAF sites. The precipitation will end from west to east this evening, with clearing overnight. Ground fog is possible late tonight where skies are clear and winds light. Wednesday will start out sunny, with VFR clouds in the afternoon. Widely scattered thunderstorms are possible in the afternoon, mainly east of an IMT to EZS to OSH line. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM.....ESB LONG TERM......MPC AVIATION.......ESB
Hazardous weather outlook, Jun 29, 2:09 PM CDT, 1 hour 36 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 209 PM CDT Tue Jun 29 2021 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-301915- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 209 PM CDT Tue Jun 29 2021 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Remainder of this afternoon and early tonight There is a marginal risk of severe thunderstorms this afternoon and early evening mainly west of the Fox Valley. Isolated damaging winds and torrential rain are the main hazards. Minor lowland or urban flooding is possible especially over parts central Wisconsin. .DAYS TWO THROUGH SEVEN...Wednesday through Tuesday There is also a chance of thunderstorms Wednesday afternoon into Wednesday night. The severe threat remains low. .SPOTTER INFORMATION STATEMENT... Spotter activation should not be needed through tonight. LMZ521-522-541>543-301915- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 209 PM CDT Tue Jun 29 2021 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Tonight Scattered thunderstorms could produce gusty winds and lightning hazards late this afternoon into this evening. .DAYS TWO THROUGH SEVEN...Wednesday through Tuesday Thunderstorms are possible Wednesday afternoon into Wednesday night, and also early next week. Any storms that form may pose a hazard to mariners. ESB/MPC
In the hours before
Special weather statement, Jun 29, 1:43 PM CDT, 2 hours 2 minutes before
Special Weather Statement
National Weather Service Green Bay WI
143 PM CDT Tue Jun 29 2021
WIZ030-291945-
Marathon WI-
143 PM CDT Tue Jun 29 2021
...STRONG THUNDERSTORMS ENTERING MARATHON COUNTY...
At 142 PM CDT, Doppler radar was tracking a strong thunderstorm near
Colby, or 18 miles south of Medford, moving east at 20 mph.
Pea size hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Marshfield, Abbotsford, Spencer, Colby, Stratford, Athens, Unity,
Fenwood, Rozellville and Milan.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4503 9031 4504 9020 4512 9020 4512 9003
4468 8993 4469 9032
TIME...MOT...LOC 1842Z 258DEG 18KT 4488 9045
MPCSpecial weather statement, Jun 29, 2:26 PM CDT, 1 hour 19 minutes before
Special Weather Statement National Weather Service Green Bay WI 226 PM CDT Tue Jun 29 2021 WIZ010-011-018-019-291945- Langlade-Oneida-Forest-Lincoln- 226 PM CDT Tue Jun 29 2021 ...A STRONG THUNDERSTORM WILL AFFECT FAR NORTHEAST LINCOLN AND SOUTHEAST ONEIDA COUNTY... At 221 PM CDT, a strong thunderstorm was located over Harrison, or 11 miles southWEST of Rhinelander, moving northeast at 20 mph. The storm is capable of dangerous lightning, brief torrential rainfall and wind gusts to 35 mph. Additional showers and thunderstorms with locally heavy rainfall continue to develop across central and northcentral Wisconsin from west of Wausau northeast to Iron Mountain moving northeast at 20 mph. Locations impacted include... Rhinelander, Crandon, Harrison, Woodboro, Parrish, Headwaters Wilderness, Elcho, Nashville, Argonne and Enterprise. LAT...LON 4531 8953 4556 8967 4583 8896 4556 8877 TIME...MOT...LOC 1921Z 239DEG 18KT 4548 8947 EB
Special weather statement, Jun 29, 2:42 PM CDT, 1 hour 3 minutes before
Special Weather Statement
National Weather Service Green Bay WI
242 PM CDT Tue Jun 29 2021
WIZ018>020-030-031-035-036-292045-
Shawano WI-Langlade WI-Wood WI-Marathon WI-Portage WI-Menominee WI-
Lincoln WI-
242 PM CDT Tue Jun 29 2021
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL WISCONSIN UNTIL 345 PM
CDT...
At 241 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 13 miles west of Antigo to Hatfield. Movement
was east at 25 mph.
Pea size hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Wausau, Stevens Point, Wisconsin Rapids, Antigo, Marshfield, Weston,
Merrill, Rib Mountain, Mosinee and Spencer.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4485 9032 4537 8948 4537 8869 4425 8959
4426 9032
TIME...MOT...LOC 1941Z 273DEG 24KT 4508 8941 4443 9072
MPCLocal storm report, Jun 29, 3:37 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
337 PM CDT TUE JUN 29 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0314 PM TSTM WND GST WAUSAU 44.96N 89.63W
06/29/2021 M38 MPH MARATHON WI ASOS
&&
ECKBERGSpecial weather statement, Jun 29, 3:45 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Green Bay WI
345 PM CDT Tue Jun 29 2021
WIZ011-013-019>021-030-031-035>037-073-292145-
Waupaca WI-Southern Marinette County WI-Shawano WI-Langlade WI-
Northern Oconto County WI-Wood WI-Marathon WI-Portage WI-Forest WI-
Menominee WI-Northern Marinette County WI-
345 PM CDT Tue Jun 29 2021
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL TO FAR NORTHEAST
WISCONSIN UNTIL 445 PM CDT...
At 343 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles south of Carter to 10 miles southwest
of Wisconsin Rapids. Movement was east at 20 mph.
Pea size hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Stevens Point, Wisconsin Rapids, Antigo, Weston, Mosinee, Whiting,
Bevent, Wittenberg, Amherst and Pembine.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4430 9032 4563 8852 4567 8780 4557 8779
4503 8844 4503 8849 4499 8849 4424 8936
4426 9032
TIME...MOT...LOC 2043Z 292DEG 18KT 4528 8866 4431 9008
MPCThe office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 8:02 PM CDT | Special Weather Statement | GRB | Marathon | 28 min |
| Jun 28, 8:29 PM CDT | Special Weather Statement | GRB | Marathon | 31 min |
| Jun 29, 1:43 PM CDT | Special Weather Statement | GRB | Marathon | 62 min |
| Jun 29, 2:26 PM CDT | Special Weather Statement | GRB | Oneida | 19 min |
| Jun 29, 2:42 PM CDT | Special Weather Statement | GRB | Langlade, Marathon, Portage, Wood | 63 min |
| Jun 29, 4:45 PM CDT | Special Weather Statement | GRB | Marinette, Oconto, Shawano, Waupaca, Waushara | 60 min |
| Jun 29, 5:40 PM CDT | Special Weather Statement | GRB | Brown, Outagamie | 65 min |
| Jun 29, 6:16 PM CDT | Special Weather Statement | GRB | Oneida | 44 min |
| Jun 29, 6:38 PM CDT | Special Weather Statement | GRB | Kewaunee, Manitowoc | 37 min |
Nearby
Special Weather Statements in Wisconsin, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.